MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-6.0-35-55-RB-HFANL1-HC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiography procedure, the tip of a flexor high-flex ansel guiding sheath separated.Access was obtained in the femoral artery.Another manufacturer's wire guide was placed, followed by an unspecified pigtail angiography catheter, which was placed to cross the iliac artery.Once the angiography catheter was advanced over the iliac artery, the complaint device was placed to establish a more effective "support access".Significant resistance was not encountered upon insertion of the sheath.During the angiogram, the tip of the sheath was not seen.The sheath was immediately removed from the patient, without encountering significant resistance.Angiography was performed on the affected limb, starting from the knee to the tibiofibular trunk, popliteal artery, femoral artery, and iliac artery to the puncture point.No foreign body was observed.The user assumed that the tip separated prior to insertion into the patient.Another device of the same type was used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address= address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiography procedure, the tip of a flexor high-flex ansel guiding sheath separated.Access was obtained in the femoral artery.Another manufacturer's wire guide was placed, followed by an unspecified pigtail angiography catheter, which was placed to cross the iliac artery.Once the angiography catheter was advanced over the iliac artery, the complaint device was placed to establish a more effective "support access".Significant resistance was not encountered upon insertion of the sheath.During the angiogram, the tip of the sheath was not seen.The sheath was immediately removed from the patient, without encountering significant resistance.Angiography was performed on the affected limb, starting from the knee to the tibiofibular trunk, popliteal artery, femoral artery, and iliac artery to the puncture point.No foreign body was observed.The user assumed that the tip separated prior to insertion into the patient.Another device of the same type was used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of photos provided by the customer was also conducted.The complaint device was not returned to cook for investigation; however, photos were provided by the customer, showing that the sheath tip was broken or had separated.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and examination of photos suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17405918
Report Number1820334-2023-00968
Device Sequence Number20672019
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)240713(10)14084424
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number14084424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 2.6 METER SOFT WIRE GUIDE
Patient Age36 YR
Patient SexMale
Patient Weight70 KG